Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 45, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Dec 12, 2008, 5:06 PM CST for 48 counties in Oklahoma; 8 counties in Texas. It took effect at Dec 13, 2008, 5:13 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2008, 5:06 PM CST (23:06 UTC)
- In effect from
- Dec 13, 2008, 5:13 AM CST
- Expired
- Dec 13, 2008, 7:19 PM CST
- In force
- 14 hr
- Issued by
- NWS Norman, OK
All 56 counties
Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 11.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 122306 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 506 PM CST FRI DEC 12 2008 ...STRONG SOUTH WINDS ON SATURDAY... .DEVELOPING LOW PRESSURE OVER THE HIGH PLAINS WILL RESULT IN INCREASING SOUTH WINDS TONIGHT AND ESPECIALLY ON SATURDAY. MODERATE TO STRONG SOUTH TO SOUTHWEST WINDS WILL LIKELY CONTINUE SATURDAY NIGHT AND INTO SUNDAY... AHEAD OF AN ARCTIC COLD FRONT THAT WILL MOVE THROUGH THE AREA LATE SUNDAY AND SUNDAY NIGHT. OKZ004>042-044>046-TXZ083>090-130715- /O.NEW.KOUN.WI.Y.0045.081213T1500Z-081214T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON- CARTER-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK... LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...WALTERS... WAURIKA...ARDMORE...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 506 PM CST FRI DEC 12 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY FOR ALL OF WESTERN NORTH TEXAS AND MOST OF WESTERN... CENTRAL... AND NORTHERN OKLAHOMA. SOUTH WINDS WILL INCREASE STEADILY OVERNIGHT INTO SATURDAY... REACHING SUSTAINED SPEEDS OF AT LEAST 25 TO 35 MPH BY MID TO LATE MORNING. GUSTS TO AROUND 50 MPH WILL BE POSSIBLE. ALTHOUGH WINDS MAY LESSEN SATURDAY EVENING... SUSTAINED WINDS OF 20 TO 30 MPH WILL LIKELY CONTINUE OVERNIGHT SATURDAY NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 24
6 follow-up statements
000 WWUS74 KOUN 130308 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 908 PM CST FRI DEC 12 2008 ...STRONG SOUTH WINDS ON SATURDAY... .DEVELOPING LOW PRESSURE OVER THE HIGH PLAINS WILL RESULT IN INCREASING SOUTH WINDS TONIGHT AND ESPECIALLY ON SATURDAY. MODERATE TO STRONG SOUTH TO SOUTHWEST WINDS WILL LIKELY CONTINUE SATURDAY NIGHT AND INTO SUNDAY... AHEAD OF AN ARCTIC COLD FRONT THAT WILL MOVE THROUGH THE AREA LATE SUNDAY AND SUNDAY NIGHT. THE WIND ADVISORY FOR SATURDAY NOW HAS BEEN EXPANDED TO INCLUDE ALL OF THE MAIN BODY OF OKLAHOMA... AND ALL OF NORTH CENTRAL AND NORTHEASTERN TEXAS. OKZ043-047-048-050>052-131115- /O.EXA.KOUN.WI.Y.0045.081213T1500Z-081214T0000Z/ COAL-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN- INCLUDING THE CITIES OF...COALGATE...TISHOMINGO...ATOKA... MARIETTA...MADILL...DURANT 908 PM CST FRI DEC 12 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY FOR SOUTHEASTERN OKLAHOMA. SOUTH WINDS WILL INCREASE STEADILY OVERNIGHT INTO SATURDAY... REACHING SUSTAINED SPEEDS OF 25 TO 35 MPH BY MID TO LATE MORNING. GUSTS TO BETWEEN 40 AND 50 MPH WILL BE POSSIBLE. ALTHOUGH WINDS MAY LESSEN SATURDAY EVENING... SUSTAINED WINDS OF 20 TO 30 MPH WILL LIKELY CONTINUE OVERNIGHT SATURDAY NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ004>042-044>046-TXZ083>090-131115- /O.CON.KOUN.WI.Y.0045.081213T1500Z-081214T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON- CARTER-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK... LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...WALTERS... WAURIKA...ARDMORE...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 908 PM CST FRI DEC 12 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY FOR WESTERN NORTH TEXAS AND ALL OF WESTERN... CENTRAL... AND SOUTHERN OKLAHOMA. SOUTH WINDS WILL INCREASE STEADILY OVERNIGHT INTO SATURDAY... REACHING SUSTAINED SPEEDS OF AT LEAST 25 TO 35 MPH BY MID TO LATE MORNING. GUSTS TO AROUND 50 MPH WILL BE POSSIBLE. ALTHOUGH WINDS MAY LESSEN SATURDAY EVENING... SUSTAINED WINDS OF 20 TO 30 MPH WILL LIKELY CONTINUE OVERNIGHT SATURDAY NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 24
000 WWUS74 KOUN 131113 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 513 AM CST SAT DEC 13 2008 ...VERY STRONG WINDS TODAY... .STRENGTHENING LOW PRESSURE OVER THE HIGH PLAINS WILL RESULT IN VERY STRONG SOUTHERLY WINDS TODAY INTO TONIGHT. THE STRONGEST WINDS WILL BE SEEN OVER NORTHWEST PORTIONS OF OKLAHOMA EARLY THIS MORNING AS THE LOW PRESSURE RAPIDLY INTENSIFIES AND COMBINES FORCES WITH A STRONG LOW-LEVEL JET. OKZ004>006-009>011-131915- /O.NEW.KOUN.HW.W.0007.081213T1113Z-081213T1400Z/ /O.EXT.KOUN.WI.Y.0045.081213T1400Z-081214T1600Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW 513 AM CST SAT DEC 13 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM CST THIS MORNING... ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 10 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 10 AM CST SUNDAY. SOUTHERLY WINDS OF 40 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE THROUGH THE EARLY MORNING HOURS. THROUGHOUT THE DAY TODAY...SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE. ALTHOUGH WINDS MAY LESSEN THIS EVENING...SPEEDS OF 25 TO 35 MPH WILL LIKELY CONTINUE INTO SUNDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ OKZ007-008-012>020-022>025-027-131915- /O.EXT.KOUN.WI.Y.0045.081213T1113Z-081214T1600Z/ GRANT-KAY-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE- KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY- INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...CORDELL...ANADARKO...YUKON... EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA 513 AM CST SAT DEC 13 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CST SUNDAY... SOUTH WINDS WILL INCREASE STEADILY THIS MORNING...REACHING SUSTAINED SPEEDS OF AT LEAST 25 TO 35 MPH WITH GUSTS OVER 40 MPH. GUSTS AROUND 50 MPH WILL BE POSSIBLE. ALTHOUGH WINDS MAY LESSEN THIS EVENING...SUSTAINED WINDS OF 25 TO 35 MPH WILL LIKELY CONTINUE OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ021-026-028>048-050>052-TXZ083>090-131915- /O.EXT.KOUN.WI.Y.0045.081213T1400Z-081214T0000Z/ BECKHAM-LINCOLN-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES- HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN- MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE- MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- ARCHER-CLAY- INCLUDING THE CITIES OF...ELK CITY...SAYRE...CHANDLER...PURCELL... NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS...WAURIKA... ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...DURANT... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 513 AM CST SAT DEC 13 2008 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... SOUTH WINDS WILL INCREASE STEADILY THIS MORNING...REACHING SUSTAINED SPEEDS OF AT LEAST 25 TO 35 MPH. GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE ALONG HIGHER TERRAIN. ALTHOUGH WINDS MAY LESSEN THIS EVENING...SUSTAINED WINDS OF 20 TO 30 MPH WILL LIKELY CONTINUE OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KOUN 131506 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 906 AM CST SAT DEC 13 2008 ...STRONG WINDS TODAY AND TONIGHT... .STRENGTHENING LOW PRESSURE OVER THE HIGH PLAINS WILL RESULT IN STRONG SOUTHERLY WINDS TODAY INTO TONIGHT. THE STRONGEST WINDS WILL BE SEEN OVER NORTHERN PORTIONS OF OKLAHOMA THIS MORNING. OKZ004>020-022>025-027-132315- /O.CON.KOUN.WI.Y.0045.000000T0000Z-081214T1600Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...CORDELL...ANADARKO...YUKON... EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA 906 AM CST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY. SOUTH WINDS WITH SUSTAINED SPEEDS OF AT LEAST 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL OCCUR TODAY. GUSTS AROUND 50 MPH WILL ALSO BE POSSIBLE. ALTHOUGH WINDS MAY LESSEN THIS EVENING...SUSTAINED WINDS OF 25 TO 35 MPH WILL LIKELY CONTINUE OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ021-026-028>048-050>052-TXZ083>090-132315- /O.CON.KOUN.WI.Y.0045.000000T0000Z-081214T0000Z/ BECKHAM-LINCOLN-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES- HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN- MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE- MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- ARCHER-CLAY- INCLUDING THE CITIES OF...ELK CITY...SAYRE...CHANDLER...PURCELL... NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS...WAURIKA... ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...DURANT... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 906 AM CST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTH WINDS WITH SUSTAINED SPEEDS OF AT LEAST 25 TO 35 MPH WILL OCCUR TODAY. GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE ALONG HIGHER TERRAIN. ALTHOUGH WINDS MAY LESSEN THIS EVENING...SUSTAINED WINDS OF 20 TO 30 MPH WILL LIKELY CONTINUE OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KOUN 132347 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 547 PM CST SAT DEC 13 2008 ...STRONG WINDS TODAY AND TONIGHT... .STRENGTHENING LOW PRESSURE OVER THE HIGH PLAINS WILL RESULT IN STRONG SOUTHERLY WINDS TODAY INTO TONIGHT. THE STRONGEST WINDS WILL BE SEEN OVER NORTHERN PORTIONS OF OKLAHOMA THIS MORNING. OKZ021-026-028>048-050>052-TXZ083>090-140100- /O.EXP.KOUN.WI.Y.0045.000000T0000Z-081214T0000Z/ BECKHAM-LINCOLN-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES- HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN- MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE- MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- ARCHER-CLAY- INCLUDING THE CITIES OF...ELK CITY...SAYRE...CHANDLER...PURCELL... NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS...WAURIKA... ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...DURANT... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 547 PM CST SAT DEC 13 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. $$ OKZ004>020-022>025-027-140100- /O.EXT.KOUN.WI.Y.0045.000000T0000Z-081214T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...CORDELL...ANADARKO...YUKON... EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA 547 PM CST SAT DEC 13 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTH WINDS WILL BE SUSTAINED 20 TO 25 MPH WITH GUSTS AROUND 30 FOR MUCH OF THE NIGHT. STRONGER WINDS ARE NOT EXPECTED...THEREFORE THE WIND ADVISORY WILL EXPIRES AT 6 PM CDT. $$ WR
000 WWUS74 KOUN 132350 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 550 PM CST SAT DEC 13 2008 OKZ004>048-050>052-TXZ083>090-140100- /O.EXP.KOUN.WI.Y.0045.000000T0000Z-081214T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK... LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE... WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA... MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 550 PM CST SAT DEC 13 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... SOUTH WINDS WILL BE SUSTAINED 20 TO 25 MPH WITH GUSTS AROUND 30 FOR MUCH OF THE NIGHT. STRONGER WINDS ARE NOT EXPECTED...THEREFORE THE WIND ADVISORY EXPIRES AT 6 PM CDT. $$
000 WWUS74 KOUN 140119 AAA NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 720 PM CST SAT DEC 13 2008 OKZ004>020-022>025-027-140200- /O.CAN.KOUN.WI.Y.0045.000000T0000Z-081214T1600Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...CORDELL...ANADARKO...YUKON... EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA 720 PM CST SAT DEC 13 2008 ...WIND ADVISORY HAS BEEN CANCELED... SOUTH WINDS WILL BE SUSTAINED 20 TO 25 MPH... WITH GUSTS AROUND 30 MPH... FOR MUCH OF THE NIGHT. STRONGER WINDS ARE NOT EXPECTED... THEREFORE THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ WR/24
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Dec 12, 4:59 PM CST, 7 minutes earlier.
Area forecast discussion, Dec 12, 4:59 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
459 PM CST FRI DEC 12 2008
.UPDATE...
WE HAVE OPTED TO GO AHEAD AND ISSUE A WIND ADVISORY FOR SATURDAY
FOR MOST OF THE CWA. PROGGED 0-1KM WINDS ARE IN THE 35-45 KT RANGE
ALL DAY. VERY TIGHT MSLP GRADIENT WITH 20 MB ACROSS OK FROM TIP TO
TIP. CLOUDS MAY INHIBIT MIXING SOME... ALTHOUGH RH PROGS SUGGEST
THICKER MID/HIGH CLOUDS WILL MOVE OUT IN THE AFTERNOON. CONFIDENCE
IS HIGH ENOUGH TO GET IT OUT WITH ENOUGH ADVANCE NOTICE FOR THOSE
WHO MAY BE OUT AND ABOUT AND TAKING ADVANTAGE OF THE LAST MILD
WEEKEND FOR A WHILE.
.AVIATION...
00Z-00Z TAFS - CIRRUS LIKELY TO THICKEN/LOWER TONIGHT/SAT BEFORE
SCATTERING OUT SAT AFTERNOON. MAIN ISSUE REMAINS WINDS WITH 0.5-KM
WINDS PROGGED TO RAMP UP TO 50KOVER NW OK BY 03Z. WILL MAINTAIN
LLWS OVERNIGHT BEFORE SFC SPEEDS INCREASE LATE TONIGHT INTO SAT.
SFC SPEEDS LIKELY TO BE INCREASED A BIT ON SAT OVER CURRENT TAF
VALUES.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 42 63 52 68 / 0 10 10 10
HOBART OK 43 67 47 67 / 0 0 0 0
WICHITA FALLS TX 46 70 52 73 / 0 0 10 10
GAGE OK 42 68 44 58 / 0 0 0 10
PONCA CITY OK 42 61 52 63 / 10 10 10 10
DURANT OK 45 63 57 73 / 0 10 20 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 9 AM TO 6 PM CST SATURDAY FOR OKZ004>042-
044>046.
TX...WIND ADVISORY FROM 9 AM TO 6 PM CST SATURDAY FOR TXZ083>090.
&&
26/24/01Hazardous weather outlook, Dec 12, 11:40 AM CST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CST FRI DEC 12 2008
OKZ004>048-050>052-TXZ083>090-131300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CST FRI DEC 12 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A DRY AND STABLE AIRMASS WILL REMAIN OVER THE REGION... SO NO
THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY DEC 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH THURSDAY.
OTHER HAZARDOUS WEATHER...
SOUTH WINDS WILL BE STRONG SATURDAY WITH GUSTS OVER 40 MPH ACROSS
PARTS OF THE AREA. WARM AND WINDY CONDITIONS SATURDAY WILL ALSO
CAUSE AN ELEVATED RISK OF WILDFIRES. AN INCREASED RISK FOR WILDFIRES
WILL CONTINUE SUNDAY AHEAD OF A COLD FRONT ACROSS PORTIONS OF
CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.
TEMPERATURES WILL TURN ABRUPTLY COLDER SUNDAY AFTERNOON AND EVENING
BEHIND THE COLD FRONT. THE COLD AIR WILL REMAIN IN PLACE THROUGH
MOST OF THE COMING WEEK. THERE IS A CHANCE OF LIGHT AMOUNTS OF
SNOW... SLEET... FREEZING DRIZZLE... AND FREEZING RAIN FROM SUNDAY
NIGHT THROUGH THURSDAY. FOR MORE INFORMATION PLEASE REFER TO THE
SPECIAL WEATHER STATEMENT.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.
MAXWELLIn the hours before
Special weather statement, Dec 12, 2:20 PM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 220 PM CST FRI DEC 12 2008 OKZ004>048-050>052-TXZ083>090-131300- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 220 PM CST FRI DEC 12 2008 ...MUCH COLDER NEXT WEEK WITH PERIODS OF WINTRY PRECIPITATION... AFTER A MILD AND WINDY WEEKEND WITH ENHANCED WILDFIRE POTENTIAL...A STRONG COLD FRONT WILL BRING AN END TO THE WARM TEMPERATURES LATE SUNDAY INTO MONDAY. VERY COLD CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MUCH OF NEXT WEEK...AND PERIODS OF WINTRY PRECIPITATION WILL BE POSSIBLE. ON SATURDAY...MILD AND VERY WINDY CONDITIONS ARE FORECAST WITH SOUTH WINDS AVERAGING 25 TO 40 MPH...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. WARMER AND RELATIVELY DRY AIR WILL RESULT IN VERY HIGH TO EXTREME WILDFIRE POTENTIAL...ESPECIALLY OVER WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE STRONG SOUTH WINDS ARE LIKELY TO CONTINUE INTO SATURDAY NIGHT...AVERAGING 20 TO 30 MPH AND GUSTING TO NEAR 40. ON SUNDAY...WINDS WILL TURN TO THE SOUTHWEST AT 20 TO 30 MPH AND MUCH OF NORTHERN TEXAS AND SOUTHERN AND EASTERN OKLAHOMA WILL WARM INTO THE 70S. AT THIS TIME...THE ARCTIC COLD FRONT IS FORECAST TO MOVE INTO FAR NORTHWESTERN OKLAHOMA AROUND MIDDAY SUNDAY... REACHING CENTRAL OKLAHOMA LATE SUNDAY AFTERNOON AND SWEEPING THROUGH WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA BY MIDNIGHT SUNDAY NIGHT. AHEAD OF THE FRONT... WILDFIRE POTENTIAL AGAIN WILL BE ENHANCED DUE TO THE WARM... WINDY... AND DRY CONDITIONS. WINDS WILL SHIFT TO THE NORTH AND TEMPERATURES WILL PLUMMET BEHIND THE COLD FRONT... POSSIBLY 20 TO 30 DEGREES IN ONLY A COUPLE OF HOURS. BY DAYBREAK MONDAY... TEMPERATURES WILL HAVE FALLEN UP TO 50 DEGREES FROM THE HIGHS ON SUNDAY... AND WIND CHILLS WILL RANGE FROM NEAR ZERO IN NORTHERN OKLAHOMA TO AROUND 20 ALONG THE RED RIVER. HIGHS ON MONDAY WILL LIKELY BE AT LEAST 30 TO 40 DEGREES LOWER THAN THOSE ON SUNDAY. MUCH OF CENTRAL AND NORTHERN OKLAHOMA MOST LIKELY WILL NOT GET OUT OF THE 20S ON MONDAY. LIGHT RAIN WILL BE POSSIBLE SUNDAY EVENING... AND IF IT OCCURS IT WILL CHANGE OVER TO LIGHT FREEZING RAIN... FREEZING DRIZZLE... SLEET... OR LIGHT SNOW. ALTHOUGH PRECIPITATION AMOUNTS ARE FORECAST TO BE LIGHT AT THIS TIME... ANY FREEZING DRIZZLE OR FREEZING RAIN COULD CAUSE DANGEROUS DRIVING CONDITIONS. AT THIS TIME...IT APPEARS LIKELY THAT THE COLD WEATHER WILL PERSIST THROUGH MUCH OF NEXT WEEK...ALONG WITH THE POTENTIAL FOR PERIODS OF A LIGHT WINTRY MIX OF PRECIPITATION. ALTHOUGH THERE CURRENTLY ARE NO STRONG SIGNS OF A SIGNIFICANT SNOW OR ICE EVENT NEXT WEEK...GREATER UNCERTAINTY EXISTS IN THE FORECAST ESPECIALLY FOR THE MID AND LATE PARTS OF THE WEEK. STAY TUNED TO WEATHER RADIO AND LOCAL MEDIA FOR THE LATEST FORECAST INFORMATION.
Nearby
Wind Advisories in Oklahoma, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.